Alert archive / Virginia / Flash Flood Watches in 2018

Flash Flood Watch 9, NWS Blacksburg, VA

August 20, 201815 counties in Virginia; 9 counties in North Carolina

NWS Blacksburg, VA issued this flash flood watch at Aug 20, 2018, 2:34 PM EDT for 15 counties in Virginia; 9 counties in North Carolina. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2018, 2:34 PM EDT (18:34 UTC)
Expired
Aug 21, 2018, 2:57 AM EDT
In force
12 hr
Issued by
NWS Blacksburg, VA
Flood severity
None
All 24 counties

Alleghany County, NC, Ashe County, NC, Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Yadkin County, NC, Carroll County, VA, City of Danville, VA, City of Galax, VA, City of Martinsville, VA, City of Roanoke, VA, City of Salem, VA, Floyd County, VA, Franklin County, VA, Grayson County, VA, Halifax County, VA, Henry County, VA, Montgomery County, VA, Patrick County, VA, Pittsylvania County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 39 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

136 
WGUS61 KRNK 201834
FFARNK

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Blacksburg VA
234 PM EDT Mon Aug 20 2018

...PERIODS OF HEAVY RAIN MAY CAUSE FLASH FLOODING THROUGH 
TONIGHT...

.Showers and thunderstorms are expected to develop across
northwest North Carolina and portions of Virginia from the
southern Blue Ridge through Southside. Excessive rainfall is
possible, which may rapidly bring streams and creeks out of their
banks and quickly cause flooding of poor drainage areas.  

NCZ001>006-018>020-VAZ014>017-022-032-033-043-044-058-210245-
/O.NEW.KRNK.FF.A.0009.180820T1834Z-180821T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Montgomery-Grayson-Carroll-Floyd-Roanoke-Patrick-Franklin-
Henry-Pittsylvania-Halifax-
Including the cities of West Jefferson, Sparta, Dobson, Danbury, 
Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Blacksburg, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, Roanoke,
Salem, Stuart, Rocky Mount, Martinsville, Danville, 
and South Boston
234 PM EDT Mon Aug 20 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

The National Weather Service in Blacksburg has issued a

* Flash Flood Watch for portions of North Carolina and Virginia, 
  including the following areas, in North Carolina, Alleghany 
  NC, Ashe, Caswell, Rockingham, Stokes, Surry, Watauga, Wilkes, 
  and Yadkin. In Virginia, Carroll, Floyd, Franklin, Grayson, 
  Halifax, Henry, Montgomery, Patrick, Pittsylvania, and 
  Roanoke. 

* Through late tonight

* Thunderstorms will produce periods of heavy rain with excessive
  rainfall rates expected.

* Streams and creeks may rapidly rise out of their banks and 
  flood nearby roadways. Poor drainage areas may also quickly 
  become flooded with deep water. Excessive ponding of water on 
  roadways will make driving hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. 
Remember...TURN AROUND...DON'T DROWN!

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
2 follow-up statements
290 
WGUS61 KRNK 210029
FFARNK

Flood Watch
National Weather Service Blacksburg VA
829 PM EDT Mon Aug 20 2018

...PERIODS OF HEAVY RAIN MAY CAUSE FLASH FLOODING TONIGHT...

.Showers and thunderstorms are expected to across northwest North
Carolina and southwest Virginia from the southern Blue Ridge 
through Southside. Excessive rainfall is possible, which may 
rapidly bring streams and creeks out of their banks and quickly 
cause flooding of poor drainage areas.

NCZ001>006-018>020-VAZ014>017-022-032-033-043-044-058-211000-
/O.CON.KRNK.FF.A.0009.000000T0000Z-180821T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Montgomery-Grayson-Carroll-Floyd-Roanoke-Patrick-Franklin-
Henry-Pittsylvania-Halifax-
Including the cities of West Jefferson, Sparta, Dobson, Danbury, 
Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Blacksburg, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, Roanoke,
Salem, Stuart, Rocky Mount, Martinsville, Danville, 
and South Boston
829 PM EDT Mon Aug 20 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY...

The Flash Flood Watch continues for

* Portions of North Carolina and Virginia, including the 
  following areas, in North Carolina, Alleghany NC, Ashe, 
  Caswell, Rockingham, Stokes, Surry, Watauga, Wilkes, and 
  Yadkin. In Virginia, Carroll, Floyd, Franklin, Grayson, 
  Halifax, Henry, Montgomery, Patrick, Pittsylvania, and 
  Roanoke. 

* Until 6 AM EDT Tuesday

* Thunderstorms will produce periods of heavy rain with 
  excessive rainfall rates expected. 

* Streams and creeks may rapidly rise out of their banks and 
  flood nearby roadways. Poor drainage areas may also quickly 
  become flooded with deep water. Excessive ponding of water on 
  roadways will make driving hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.
Remember...TURN AROUND...DON'T DROWN!

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
253 
WGUS61 KRNK 210657
FFARNK

Flood Watch
National Weather Service Blacksburg VA
257 AM EDT Tue Aug 21 2018

NCZ001>006-018>020-VAZ014>017-022-032-033-043-044-058-210800-
/O.CAN.KRNK.FF.A.0009.000000T0000Z-180821T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Montgomery-Grayson-Carroll-Floyd-Roanoke-Patrick-Franklin-
Henry-Pittsylvania-Halifax-
Including the cities of West Jefferson, Sparta, Dobson, Danbury, 
Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Blacksburg, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, Roanoke,
Salem, Stuart, Rocky Mount, Martinsville, Danville, 
and South Boston
257 AM EDT Tue Aug 21 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of North Carolina and Virginia
has been cancelled. Rainfall has diminished or ended within the
Flash Flood Watch area. Very little to no rainfall is indicated
upstream of this area through the remainder of the night and early
morning hours, thus additional rainfall of any significance is
unlikely. Rainfall sufficient to producing flooding or flash 
flooding is no longer expected. Thus, the Flash Flood Watch has 
been cancelled.

$$

RAB

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood watch went out at Aug 20, 9:32 AM EDT, 5 hours 2 minutes earlier.

Area forecast discussion, Aug 20, 9:32 AM EDT, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
932 AM EDT Mon Aug 20 2018

.SYNOPSIS...
A weak frontal boundary will remain draped across southern West
Virginia into far southeast Virginia today and tonight. This
front will lift northeast Tuesday as a warm front while a
deepening upper trough and associated strong cold front approach
from the west. The cold front will sweep through the forecast
area Tuesday night and Wednesday morning. Scattered showers and
thunderstorms are expected today in association with the stalled
front, mainly near the NC/VA border. Showers and thunderstorms
will increase Tuesday afternoon and evening as the front moves
into the area. Locally heavy rain and isolated severe damaging
winds gusts will be possible with these thunderstorms. Drier and
cooler conditions will spread into the region Wednesday through
Friday as a large area of Canadian high pressure builds
southward into the region.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 925 AM EDT Monday...

Wedge is in place across the region with typical locations along
the western/southern periphery generally outside the wedge
influence. Morning RNK sounding shows shear associated with the
wedge is creating hodographs with good curvature though they
are a bit short since low level wind speeds are not very robust.
After diurnal heating becomes established and generates surface
based instability expect some degree of convective
organization to occur outside of the wedge, and possibly
extending further north and east if weaknesses in the wedge
allow some sun to penetrate the low clouds. Believe the severe
threat may extend a bit further west/northwest of current SPC
day 1 outlook and this will be monitored closely. Precipitable
water values are also elevated and will result in locally heavy
rain with an associated threat for localized flooding. May issue
a short fuse flash flood watch if convection starts to declare
itself according to the latest meso model guidance.

Previous discussion...

Today should be relatively quiet compared to last night as the
upper-level impulse moves off to the northeast and short wave
ridging located over the Ohio Valley shifts our direction in
advance of the deepening upper low pressure area moving eastward
from the Midwest. However a very moist atmosphere will remain
in place and with temperatures warming in the upper 70s to lower
80s, scattered convection is expected again especially near the
stalled frontal boundary, which is expected to move very little
today. It is along the weak front basically from the Blue Ridge
near MWK and ROA southeast toward the eastern NC coast that SPC
has indicated a marginal risk for severe thunderstorms this
afternoon/tonight. A marginal risk for excessive rainfall also
exists across much of the CWA as FFG values are relatively low
for this time of year, PWATs are 1.5 or better, and the ground
is saturated in many areas from repeated recent heavy rainfall.
Having said all of this, the overall threat for heavy rain and
severe today is low.

Abundant cloud cover will linger, especially north of the front
keeping temperatures slightly below normal levels, mainly upper
70s west to lower 80s east. Lows tonight will remain well above
normal levels from the mid and upper 60s west to the lower 70s
Piedmont as clouds and high humidity levels remain in place.

/Forecast Confidence Levels/
Temperatures - Moderate to High,
Precipitation Chances - Moderate,
Thunderstorm Chances - Moderate,
Heavy Rainfall - Low to Moderate,
Severe Thunderstorms - Low,
Winds - Moderate.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
As of 300 AM EDT Monday...

On Tuesday, we will be watching the approach of an upper level
shortwave trough and its associated surface cold front. A moist
southwest flow will exist in advance of this front with surface dew
points of 70 to 75 across the Piedmont, and upper 60s to around 70
across the mountains. Timing of the approach of the front has been
trending slower, thus allowing arrival closer to peak heating of the
day. Guidance from the SREF is offering decent, but not impressive
numbers when it comes to the potential for strong or severe weather
across parts of the area ahead and coincident to the passage of the
cold front. By 21Z/5pm Tuesday, MUCAPES are forecast to range from
1500 to a little over 2000J/kg with the best values across the
Piedmont, all while surface to 500mb shear is in the neighborhood of
20 to 25 kts with largest values across the northern parts of the
area, and mean 0-3km SRH approaches 100 m2/s2 across northern and
eastern parts of region. This combination points towards the
potential of enough shear and CAPE for some healthy thunderstorms,
some with the potential for strong/damaging winds. The best
potential for these is along and north of the Interstate-64
corridor and James River Basin. Conversely, while not zero
probability, the least chance for storms reaching severe thresholds
should be across our North Carolina counties. A much greater
potential for severe weather will exist north of our forecast area
near the Mason-Dixon Line where as the mean shear and SRH values
will be higher with similar MUCAPE values.

Tuesday night into Wednesday behind the front, the region
transitions into a pattern reminiscent of wintertime.  Not
temperature-wise, but precipitation-wise. A period of sustained and
gusty northwest flow will become established across the area as
a longwave trough moves over the northeast U.S. In the
wintertime, we'd be talking about upslope snow showers across
the preferred areas of southeast West Virginia and neighboring
parts of southwest Virginia, south into the Northern Mountains
of North Carolina. Well, sorry snow lovers, we are still too
warm for that. However, isolated to scattered upslope rain
showers will be in our forecast for this portion of our forecast
area Tuesday night, Wednesday, and early Wednesday night before
the low level flow veers more northerly to northeasterly, and
we lose the upslope component. An isolated thunderstorm cannot
be ruled out as well Wednesday afternoon. Also comparable to
wintertime will be an area of stratocumulus clouds across the
mountains, with an abrupt clearing line near the crest of the
Blue Ridge. As time progresses and the low level flow veers, the
eastern extent of these clouds will work their way westward.
The Piedmont section of the forecast area will have limited if
any cloud cover during this part of the forecast.

A very notable change in airmass is expected in the wake of the cold
front. Gone will be lows in the 60s and lower 70s. We will say hello
to lows more in the range of the 50s to near 60 Wednesday night, and
50s on Thursday night. Likewise, high temperatures around 70 to the
lower 70s across the mountains and mid to upper 70s across the
Piedmont are expected by Thursday.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 210 PM EDT Sunday...

Friday looks quite pleasant across the region, as a large area
of high pressure and upper-level ridge builds into New England
and maintains a surface ridge/dry wedge across our area.
Plentiful sunshine with 850 mb temperatures remaining in the
lower teens and dewpoints in the 50s, should really provide ideal
conditions for any outdoor plans. Forecast confidence for the
latter half of the week is high.

The weekend appears to be a little more unsettled as a weakness in
the upper-level ridge begins to avail itself across the mid-Atlantic
Region. May see some showers and thunderstorms develop in the
southern half of the area on the wedge boundary Saturday night and
again Sunday. Pattern appears to turn warmer and more typical of mid-
summer with convective chances limited to terrain for early next
week. Forecast confidence for the weekend/early next week is
moderate.

&&

.AVIATION /13Z MONDAY THROUGH FRIDAY/...
As of 820 AM EDT Monday...

Early morning showers and storms have mostly dissipated. Spotty
activity is expected to develop again throughout the day, but
with a pseudo-wedge somewhat in place behind the weak front
stalled near the NC/VA line, activity might be less numerous and
less intense today. Convection may possibly become a bit more
numerous in the afternoon near the front per SPC outlooked area.

Widespread low clouds and fog with IFR-MVFR ceilings starting
out the day should gradually improve to MVFR-VFR by afternoon in
most locations. Ceilings will return to IFR overnight. Not sure
about visibilities due to extensive cloud cover, but MVFR BR
seems somewhat plausible. Included either a VCSH or VCTS through
the afternoon/early evening hours today, but better chances of
course expected Tuesday with the front. Light easterly
component to winds developed just behind the front contributing
largely to the low, sub-VFR in stratus and fog through early
Monday. This cloud cover, position of the surface front, and
location of any remnant outflow from today's storms will impact
where and when showers and thunderstorms will develop on Monday.
For now, appears best chances will be across southern and
western sections where may see more heating closer to the
southern side of the front.

/Forecast Confidence Levels/
Ceilings - Moderate,
Visibilities - Moderate,
Thunderstorm Chances - Low to Moderate,
Winds - Low to Moderate.

Extended Discussion...

The frontal boundary will move northward as a warm front
Tuesday, then a stronger cold front moves through the Mid
Atlantic region Tuesday. This will produce widespread showers
and thunderstorms with the associated MVFR to IFR ceilings and
visibilities.

High pressure will build in Wednesday and will be overhead by
Thursday. VFR conditions are expected with this cooler and
drier air mass through Friday. MVFR to IFR fog is possible for a
few hours each night along and near the typical river valleys,
especially west of the Blue Ridge.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RAB
NEAR TERM...MBS/RAB
SHORT TERM...DS
LONG TERM...AL/DS
AVIATION...AMS/JH/RAB
Hazardous weather outlook, Aug 20, 6:13 AM EDT, 8 hours 21 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Blacksburg VA
613 AM EDT Mon Aug 20 2018

VAZ024-035-045>047-059-211100-
Rockbridge-Amherst-Campbell-Appomattox-Buckingham-Charlotte-
613 AM EDT Mon Aug 20 2018

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Scattered thunderstorms are again expected to develop near a
stationary front this afternoon and tonight. Locally heavy rain is
expected with these thunderstorms once again, which could lead to
localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered to numerous thunderstorms are expected Tuesday, especially
during the afternoon and evening, in advance of a cold front. There
is a slight risk that some of these storms may become strong to
severe in the afternoon and early evening. Strong to damaging wind
gusts will be the primary hazard with these thunderstorms. In
addition, very heavy rainfall could again lead to localized flooding.

Hazardous weather is not expected at this time for the remainder of
the period from Wednesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today. Spotter activation may
be needed Tuesday afternoon and evening for severe thunderstorms
and flooding.

NCZ001-002-018-019-VAZ007-009>020-022-023-034-WVZ042>044-507-508-
211100-
Ashe-Alleghany NC-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Bedford-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
613 AM EDT Mon Aug 20 2018

This Hazardous Weather Outlook is for northwest North Carolina,
south central Virginia, southwest Virginia, west central Virginia
and southeast West Virginia.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather. Isolated
to scattered thunderstorms this afternoon and evening will be capable
of producing very heavy rainfall resulting in localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered to numerous thunderstorms are expected Tuesday, especially
during the afternoon and evening, in advance of a cold front. A few
of these thunderstorms could become strong to severe in the
afternoon and early evening. Strong to damaging wind gusts will be
the primary hazard with these thunderstorms. In addition, very heavy
rainfall could again lead to localized flooding.

Hazardous weather is not expected at this time for the remainder of
the period from Wednesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today. Limited spotter
activation may be needed Tuesday afternoon and evening for
localized severe thunderstorms and flooding.

NCZ003>006-020-VAZ032-033-043-044-058-211100-
Surry-Stokes-Rockingham-Caswell-Yadkin-Patrick-Franklin-Henry-
Pittsylvania-Halifax-
613 AM EDT Mon Aug 20 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Isolated to scattered thunderstorms this afternoon and evening will
be capable of producing very heavy rainfall resulting in localized
flooding. In addition, there is a marginal risk that a few of these
thunderstorms could become severe, with damaging winds gusts being
the main hazard.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered to numerous thunderstorms are expected Tuesday, especially
during the afternoon and evening, in advance of a cold front. A few
of these thunderstorms could become strong to severe in the
afternoon and early evening. Strong to damaging wind gusts will be
the primary hazard with these thunderstorms. In addition, very heavy
rainfall could again lead to localized flooding.

Hazardous weather is not expected at this time for the remainder of
the period from Wednesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation is possible this afternoon and evening
for isolated severe thunderstorms. Limited spotter activation may
be needed again Tuesday afternoon and evening for severe
thunderstorms and flooding.

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:17 PM EDTFlash Flood WarningRNKHalifax, Pittsylvania5 hr
Aug 19, 9:15 PM EDTSpecial Weather StatementRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington60 min
Aug 19, 9:21 PM EDTSpecial Weather StatementRNKPittsylvania54 min
Aug 19, 9:56 PM EDTSpecial Weather StatementRNKFranklin64 min
Aug 19, 10:36 PM EDTAreal Flood AdvisoryRNKBedford, Franklin2 hr
Aug 19, 11:05 PM EDTSpecial Weather StatementRNKCity of Martinsville25 min
Aug 19, 11:32 PM EDTSpecial Weather StatementRNKCity of Martinsville28 min
Aug 20, 12:02 AM EDTSpecial Weather StatementRNKBuckingham28 min
Aug 20, 12:07 AM EDTAreal Flood AdvisoryRNKHenry, Patrick, City of Martinsville4 hr
Aug 20, 12:32 AM EDTSpecial Weather StatementRNKGiles, Montgomery, Pulaski, City of Radford58 min
Aug 20, 12:50 AM EDTFlash Flood WarningRNKHenry, Patrick, City of Martinsville3 hr
Aug 20, 1:20 AM EDTAreal Flood WarningRNKHalifax, Pittsylvania3 hr
Aug 19, 9:25 PM EDTSpecial Weather StatementRNKCaswell65 min
Aug 19, 10:32 PM EDTFlash Flood WarningRNKCaswell6 hr
Aug 20, 1:50 AM EDTSpecial Weather StatementRNKRockingham55 min
Aug 20, 5:09 PM EDTSpecial Weather StatementRNKWatauga66 min
Aug 20, 6:37 PM EDTSpecial Weather StatementRNKWilkes53 min
Aug 20, 7:31 PM EDTAreal Flood AdvisoryRNKWilkes119 min
Aug 20, 7:57 PM EDTSpecial Weather StatementRNKYadkin63 min

Nearby

Flash Flood Watches in Virginia, 2018Flash Flood Watches in North Carolina, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.